Alert archive / Indiana / Tornado Warnings in 2008
Tornado Warning 7, NWS Wilmington, OH
NWS Wilmington, OH issued this tornado warning at May 30, 2008, 11:10 PM EDT for Fayette County, Union County, Wayne County, Indiana. It was in force for 35 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2008, 11:10 PM EDT (03:10 UTC)
- Expired
- May 30, 2008, 11:45 PM EDT
- In force
- 35 min
- Issued by
- NWS Wilmington, OH
- Area
- Storm-based polygon
Counties Fayette County, IN, Union County, IN, Wayne County, IN
The radar
The Indianapolis radar (KIND), 102 km from the middle of the area, began a volume at 02:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 11:20 PM EDT | FUNNEL CLOUD | Milton, IN | FUNNEL CLOUD REPORTED BY A TRAINED EMA DEPUTY ON STATE ROUTE 1 JUST NORTH OF THE FAYETTE-WAYNE COUNTY LINE. |
| May 30, 11:29 PM EDT | TSTM WND DMG | 4 Ssw Fountain City, IN | TREES DOWN IN WEBSTER |
| May 30, 11:31 PM EDT | TSTM WND DMG | Richmond, IN | LARGE LIMBS DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 10:58 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.2 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 279 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 1362 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 167 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KILN 310311
TORILN
INC041-161-177-310345-
/O.NEW.KILN.TO.W.0007.080531T0310Z-080531T0345Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1110 PM EDT FRI MAY 30 2008
THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN FAYETTE COUNTY IN EAST CENTRAL INDIANA...
NORTHERN UNION COUNTY IN EAST CENTRAL INDIANA...
WAYNE COUNTY IN EAST CENTRAL INDIANA...
* UNTIL 1145 PM EDT.
* AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM THAT WAS LIKELY PRODUCING A TORNADO. THIS
DANGEROUS STORM WAS LOCATED 11 MILES NORTHWEST OF BENTONVILLE...
MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
CAMBRIDGE CITY...
HAGERSTOWN...
CONNERSVILLE...
CENTERVILLE...
FOUNTAIN CITY...
LIBERTY...
RICHMOND...
IN ADDITION...FALMOUTH...GLENWOOD...BENTONVILLE...MOUNT AUBURN...
BUNKER HILL...EAST GERMANTOWN...BEESONS AND METTEL FIELD ARE NEAR THE
PATH OF THIS DANGEROUS THUNDERSTORM.
IF YOU ARE NEAR THE PATH OF THIS STORM...TAKE COVER NOW MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. MOBILE HOMES
AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL SHELTER. AVOID
WINDOWS
NIGHTTIME TORNADOES ARE ESPECIALLY DANGEROUS. IF YOU WAIT UNTIL YOU
SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM EDT
SATURDAY MORNING FOR SOUTHEASTERN INDIANA.
LAT...LON 3978 8530 3979 8520 3999 8518 4001 8482
3996 8481 3957 8485 3962 8531
TIME...MOT...LOC 0310Z 276DEG 46KT 3984 8534
$$3 follow-up statements
000
WWUS51 KILN 310322
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1119 PM EDT FRI MAY 30 2008
INC041-161-177-310345-
/O.CON.KILN.TO.W.0007.000000T0000Z-080531T0345Z/
WAYNE IN-FAYETTE IN-UNION IN-
1119 PM EDT FRI MAY 30 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR NORTHERN
UNION...NORTHERN FAYETTE AND WAYNE COUNTIES IN EAST CENTRAL
INDIANA...
AT 1115 PM EDT...LOCAL LAW ENFORCEMENT REPORTED A TORNADO ON THE
GROUND NEAR U.S. 40 EAST OF LEWISVILLE ABOUT TO ENTER WESTERN WAYNE
COUNTY.
RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED NEAR
CAMBRIDGE CITY...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HAGERSTOWN...CAMBRIDGE CITY...CENTERVILLE...FOUNTAIN
CITY...LIBERTY...RICHMOND AND CONNERSVILLE.
IN ADDITION...EAST GERMANTOWN...BEESONS...METTEL FIELD...
JACKSONBURG...ECONOMY...WATERLOO...GREENS FORK AND SPRINGERSVILLE ARE
NEAR THE PATH OF THIS STORM.
A TORNADO IS ON THE GROUND IF YOU ARE NEAR THE PATH OF THIS
TORNADO...TAKE COVER NOW
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3978 8530 3979 8520 3999 8518 4001 8482
3994 8481 3960 8485 3963 8530
TIME...MOT...LOC 0319Z 276DEG 46KT 3983 8519
$$
RANDALL000
WWUS51 KILN 310333
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1131 PM EDT FRI MAY 30 2008
INC041-161-177-310345-
/O.CON.KILN.TO.W.0007.000000T0000Z-080531T0345Z/
WAYNE IN-FAYETTE IN-UNION IN-
1131 PM EDT FRI MAY 30 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1145 PM EDT FOR NORTHERN
UNION...NORTHEASTERN FAYETTE AND WAYNE COUNTIES IN EAST CENTRAL
INDIANA...
RADAR INDICATED THAT THE TORNADO PRODUCING STORM WAS LOCATED NEAR
CENTERVILLE...MOVING EAST AT 45 MPH. A TORNADO WAS REPORTED EARLIER
WITH THIS STORM ON THE WAYNE AND HENRY COUNTY LINE.
LOCATIONS IMPACTED INCLUDE...
FOUNTAIN CITY AND RICHMOND.
IN ADDITION...SPRING GROVE...WITTS STATION...BOSTON...RICHMOND
MUNICIPAL AIRPORT...MIDDLEBORO...WHITEWATER AND BETHEL ARE NEAR THE
PATH OF THIS STORM.
IF YOU ARE NEAR THE PATH OF THIS DANGEROUS STORM...TAKE COVER NOW
MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING.
MOBILE HOMES AND VEHICLES SHOULD BE ABANDONED FOR MORE SUBSTANTIAL
SHELTER. AVOID WINDOWS
PLEASE REPORT TORNADOES...FUNNEL CLOUDS...STRONG WINDS OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN
YOU CAN DO SO SAFELY.
LAT...LON 3996 8512 4001 8482 3996 8481 3992 8482
3988 8482 3971 8484 3968 8513
TIME...MOT...LOC 0331Z 261DEG 54KT 3984 8497
$$
AR000
WWUS51 KILN 310348
SVSILN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1148 PM EDT FRI MAY 30 2008
INC041-161-177-310358-
/O.EXP.KILN.TO.W.0007.000000T0000Z-080531T0345Z/
WAYNE IN-FAYETTE IN-UNION IN-
1148 PM EDT FRI MAY 30 2008
...THE TORNADO WARNING FOR NORTHERN UNION...EASTERN FAYETTE AND WAYNE
COUNTIES IN EAST CENTRAL INDIANA HAS EXPIRED...
THE THUNDERSTORM HAS MOVED OUT OF THE WARNED AREA...THEREFORE THE
TORNADO WARNING HAS BEEN ALLOWED TO EXPIRE.
PLEASE REPORT PREVIOUS TORNADOES...WIND DAMAGE OR HAIL TO THE
NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772.
LAT...LON 3996 8512 4001 8482 3996 8481 3992 8482
3988 8482 3971 8484 3968 8513
TIME...MOT...LOC 0333Z 261DEG 54KT 1958 17435
$$
HATZOSWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this tornado warning went out at May 30, 10:08 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 30, 10:08 PM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 1008 PM EDT FRI MAY 30 2008 .SYNOPSIS... LOW PRESSURE WILL TRACK ACROSS THE NORTHERN GREAT LAKES PULLING A COLD FRONT THROUGH THE REGION LATE TONIGHT INTO SATURDAY. A SECONDARY FRONT WILL SWING THROUGH ON SUNDAY. HIGH PRESSURE WILL BUILD BACK IN SUNDAY NIGHT INTO MONDAY. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... CONVECTION OVER INDIANA IS BEGINNING TO AFFECT THE NW PORTION OF THE FA. CONVECTION HAS BEEN WEAKENING AS IT MOVES INTO MID LEVEL CAP. STILL FEEL THERE COULD BE SOME ISOLATED SVR WX. BACKED OFF THE SVR WORDING TO THE NW PART OF THE FA. FOR THE REST OF THE FCST...GRADUALLY INCREASED THE POPS AS THE NIGHT PROGRESSES. KEPT THE HIGHEST POPS...CATEGORICAL...IN THE N...TAPERING DOWN TO CHC IN THE S. KEPT MIN TEMPS AS IS. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY/... APPEARS THAT THE FRONT WILL BE BISECTING THE FA...RUNNING NR I-71...AT BEGINNING OF SATURDAY. WENT WITH THE HIGHEST POPS IN THE S AND E EARLY IN THE MORNING...WITH A DRYING TREND IN THE W DURING THE AFTN AS FNT PUSHES E ALLOWING DRIER AIR TO WORK IN. LINGERED CHC POPS IN THE E WITH SFC TROF SWING DOWN THRU NRN OH INTO CENTRAL OH. CONTINUED THE TREND OF GOING COOLER THAN GUIDANCE FOR SAT HIGHS. WEAK HIGH PRESSURE BUILDS IN SAT NGT. IN NW FLOW ALOFT...S/W DROPS SE THRU THE GREAT LAKES SUNDAY AFTN. SECONDARY SFC FRONT TO DROP SOUTH THRU THE FA AND HAVE ACCOUNTED FOR THIS WITH CHC POPS ACRS THE FA. MAV LOWS SAT NGT LOOK REASONABLE...BUT WENT WITH COOLER MET HIGHS ON SUN. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... EXTENDED FORECAST TODAY IS AN EXTENSION OF YESTERDAYS WITH THE CONSENSUS THAT THE MODELS ARE IN POOR AGREEMENT AND HPC GUIDANCE IS THE COMMON GROUND TO START FROM. MEAN H5 FLOW WILL START OUT FROM THE NW UNTIL A LOW OVER THE MIDWEST/UPPER MIDWEST...DEPENDING ON THE MODEL CHOICE...TRACKS NORTHEAST. AT THE SFC...A WARM FRONT WILL CROSS THE OHIO VALLEY WEDNESDAY BUT THE TIME FRAME FOR THIS OCCURRING IS ENTIRELY TOO LENGTHY PER HPC GRAPHICS TO BE AN ACCURATE DEPICTION OF AN ACTUAL WX PATTERN. BELIEVE THAT THE WARM FRONT WILL DEVELOP ON TUES AND LIFT NWD ON WED. HPCS GRAPHIC SFC FEATURE AT 12Z THURS SHOWS WMFNT FURTHER SW FROM PREVIOUS 24 HRS WHICH SHOULD BE UNLIKELY. REGARDLESS OF THIS...HAD TO GO COOLER ON WED THAN ON TUES WITH CWA BEING ON THE COLD SIDE OF WMFNT. COULD NOT ACTUALLY INCREASE TEMPS ON WED FROM TUES HIGHS WITH THE INCREASED POPS AND CLOUD COVER. THIS WAS THE ONLY LARGER DISCREPANCY I HAD WITH SURROUNDING FCST OFFICES/HPC DURING THIS TIME...SUBSEQUENTLY THE ONLY SPOT WHERE I HAD CONFIDENCE ENOUGH IN A METEOROLOGICAL PATTERN TO TRY AND IMPROVE ON. THOUGHT THAT LOWER 80S WERE TOO WARM AND DEWPOINTS IN THE LOWER 60S WERE TOO MOIST IN THE EXTENDED PERIOD...JUST FROM THE PATTERN OVER OHVLY THE PAST FEW WEEKS. DID NOT SEE TREMENDOUS SIGNS OF STRONG RIDGING AND OPEN GULF FOR THESE TEMPS/DEWPOINTS TO BE REALIZED/EXPECTED. WOULD HEDGE DRIER AND COOLER IN THE EXTENDED IF IN ANY DIRECTION...BUT DO NOT HAVE THE CONFIDENCE TO DIVERGE FROM COMMON GROUND. && .AVIATION /02Z SATURDAY THROUGH WEDNESDAY/... STORMS HAVE DEVELOPED TO THE WEST....AND THEY SAG ACROSS THE TERMINALS 05Z-08Z...THEN PERSISTING THROUGH 10Z-12Z. TIMING WILL BE HONED...AS THE EASTWARD PROGRESSION SEEMS TO BE SLOWING SOMEWHAT. WILL KEEP VCTS THROUGH THIS PERIOD...AMENDING AS IT BECOMES MORE IMMINENT AND TIMEABLE. MVFR CIGS/VIS ARE LIKELY WITH THE STORMS. THE STORMS WILL MOVE EAST OF THE TERMINALS BY 14Z. WINDS WILL VEER TO WEST SOUTHWEST LATE IN THE TAF PERIOD WITH GUSTS UP TO 25 KT POSSIBLE. OUTLOOK...GUSTY WINDS ARE POSSIBLE THROUGH SATURDAY AFTERNOON. SCATTERED THUNDERSTORMS ARE POSSIBLE ON SUNDAY AND AGAIN TUESDAY NIGHT INTO WEDNESDAY. && .ILN WATCHES/WARNINGS/ADVISORIES... OH...NONE. KY...NONE. IN...NONE. && SYNOPSIS...SITES NEAR TERM...SITES SHORT TERM...SITES LONG TERM...FRANKS AVIATION...
Hazardous weather outlook, May 30, 5:41 AM EDT, 17 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 541 AM EDT FRI MAY 30 2008 INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-310945- WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO- SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT- PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE- SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON- FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY- FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN- HIGHLAND-ADAMS-PIKE-SCIOTO- 541 AM EDT FRI MAY 30 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO. .DAY ONE...TODAY AND TONIGHT SCATTERED SEVERE THUNDERSTORMS ARE POSSIBLE TONIGHT AS A COLD FRONT DROPS INTO OHIO. THE MAIN SEVERE WEATHER THREAT WILL BE DAMAGING WINDS. LARGE HAIL AND HEAVY RAIN ARE ALSO POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHERN OHIO AND NORTHERN KENTUCKY ON SATURDAY. THE MAIN THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT AND AGAIN ON SATURDAY.
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 12:24 AM EDT | Severe Thunderstorm Warning | ILN | Fayette, Union, Wayne | 51 min |
| May 31, 12:55 AM EDT | Severe Thunderstorm Warning | ILN | Dearborn, Franklin, Ripley | 50 min |
| May 31, 1:03 AM EDT | Tornado Warning | ILN | Fayette, Union | 42 min |
| May 31, 1:46 AM EDT | Severe Thunderstorm Warning | ILN | Franklin | 44 min |
Nearby
Tornado Warnings in Indiana, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.